Volume : 10, Issue : 01, January – 2023
40.REVIEW ARTICLE: RISK OF GASTROINTESTINAL BLEEDING WITH LOW DOSE ASPIRIN EXPOSURE IN DIABETIC PATIENTS.
Dr. Upendra N, Prof. J S Venkatesh, Blessy Saji, Blessy, Aswathy S Sasidharan,Anky T
Our aim was to assess the risk of gastrointestinal (GI) hemorrhage associated with diabetes among patients taking low dose aspirin. As Aspirin is commonly used for treatment to migraine, pain, fever, or colds, and also for the prevention of cardio- and neurovascular disease, it’s necessary to investigate the possible risk that an individual can have with its usage .Our study shows that people using low doses of aspirin had a higher risk of GI bleeding in patients with diabetes than those without diabetes. Hence, when treating diabetics with aspirin, the increased risk of GI hemorrhage should be taken in consideration.
Keywords: low dose aspirin, gastrointestinal hemorrhage, Diabetes Mellitus, Risk Factor
Cite This Article:
Please cite this article in press Upendra N et al, Review Article: Risk Of Gastrointestinal Bleeding With Low Dose Aspirin Exposure In Diabetic Patients., Indo Am. J. P. Sci, 2023; 10 (01).
Number of Downloads : 10
1. J. M. Guirguis-Blake, C. V. Evans, C. A. Senger, E. A. O’Connor, and E. P. Whitlock, “Aspirin for the primary prevention of cardiovascular events: a systematic evidence review for the U.S. Preventive Services Task Force,” Annals of Internal Medicine, vol. 164, no. 12, pp. 804–813, 2016.
2. J. A. Bittl, U. Baber, S. M. Bradley, and D. N. Wijeysundera,“Duration of Dual Antiplatelet Therapy: A Systematic Review for the 2016 ACC/AHA Guideline Focused Update on Duration of Dual Antiplatelet Therapy in Patients With Coronary Artery Disease: A Report of the American College of Cardiology/American Heart Association Task Force on Clinical Practice Guidelines,” Journal of the American College of Cardiology, vol. 68, no. 10, pp. 1116–1139, 2016.
3. G. Montalescot, U. Sechtem, S. Achenbach et al., “2013 ESC guidelines on the management of stable coronary artery disease: The Task Force on the management of stable coronary artery disease of the European Society of Cardiology,” European Heart Journal, vol. 34, no. 38, pp. 2949–3003, 2013.
4. S. C. Smith, E. J. Benjamin, R. O. Bonow et al., “AHA/ACCF secondary prevention and risk reduction therapy for patients with coronary and other atherosclerotic vascular disease: 2011 Update,” Circulation, vol. 124, no. 22, pp. 2458–2473, 2011.
5. S. D. Fihn, J. M. Gardin, J. Abrams et al., “2012 ACCF/AHA/ACP/AATS/PCNA/SCAI/STS guideline for the diagnosis and management of patients with stable ischemic heart disease: a report of the American College of Cardiology Foundation/American Heart Association task force on practice guidelines, and the American College of Physicians, American Association for Thoracic Surgery, Preventive Cardiovascular Nurses Association, Society for Cardiovascular Angiography and Interventions, and Society of Thoracic Surgeons,” Circulation, vol. 126, no. 25, pp. e354–e471, 2012.
6. C. Patrono, “Aspirin: new cardiovascular uses for an old drug,” The American journal of medicine, vol. 110, no. 1, SUPPLEMENT 1, pp. S62–S65, 2001.
7. L. Elvira, M. González, P. Patrignani, S. Tacconelli, and L. A. García Rodríguez, “Variability among nonsteroidal antiin-flammatory drugs in risk of upper gastrointestinal bleeding,”Arthritis Rheum, vol. 62, no. 6, pp. 1592–1601, 2010.
8. A. S. Taha, W. J. Angerson, R. P. Knill-Jones, and O. Blatchford, “Upper gastrointestinal haemorrhage associated with low-dose aspirin and anti-thrombotic drugs – a 6-year analysis and comparison with non-steroidal antiinflammatory drugs,” Alimentary Pharmacology & Therapeutics, vol. 22, no. 4, pp. 285–289, 2005.
9. A. S. Taha, W. J. Angerson, R. Prasad, C. Mccloskey, and O. Blatchford, “Upper gastrointestinal bleeding and the changing use of COX-2 non-steroidal anti-inflammatory drugs and low-dose aspirin,” Alimentary Pharmacology & Therapeutics, vol. 26, no. 8, pp. 1171–1178, 2007.
10. S. Derry and Y. K. Loke, “Risk of gastrointestinal haemorrhage with long term use of aspirin: meta-analysis,” BMJ, vol. 321, no. 7270, pp. 1183–1187, 2000.
11. C. Patrono, “Aspirin as an antiplatelet drug,” New England Journal of Medicine, vol. 330, no. 18, pp. 1287–1294, 1994.
12. Laine L. Approaches to nonsteroidal anti-inflammatory drug use in the highrisk patient. Gastroenterology 2001; 120: 594–606.
13. P. J. Luo, X. H. Lin, C. C. Lin et al., “Risk factors for upper gastrointestinal bleeding among aspirin users: an old issue with new findings from a population-based cohort study,” Journal of the Formosan Medical Association, vol. 118, no. 5, pp. 939–944, 2019.
14. G. De Berardis, G. Lucisano, A. D’Ettorre et al., “Association of aspirin use with major bleeding in patients with and without diabetes,” JAMA : the journal of the American Medical Association, vol. 307, no. 21, pp. 2286–2294, 2012.
15. M. E. Carr, “Diabetes mellitus: a hypercoagulable state,” Journal of Diabetes and its Complications, vol. 15, no. 1, pp. 44–54, 2001.
16. W. Tomisato, S. Tsutsumi, T. Hoshino et al., “Role of direct cytotoxic effects of NSAIDs in the induction of gastric lesions,” Biochemical Pharmacology, vol. 67, no. 3, pp. 575–585,